Alert archive / Michigan / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 48, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 24, 2025, 7:36 PM EDT for Jackson County, Michigan. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2025, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 24, 2025, 8:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jackson County, MI
The radar
The Detroit radar (KDTX), 92 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 3:31 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
207 WUUS53 KGRR 242336 SVRGRR MIC075-250015- /O.NEW.KGRR.SV.W.0048.250724T2336Z-250725T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Grand Rapids MI 736 PM EDT Thu Jul 24 2025 The National Weather Service in Grand Rapids has issued a * Severe Thunderstorm Warning for... Jackson County in south central Michigan... * Until 815 PM EDT. * At 735 PM EDT, a severe thunderstorm was located near Vandercook Lake, or 7 miles southwest of Jackson, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jackson... Brooklyn... Grass Lake... Vandercook Lake... Leoni... Spring Arbor... Napoleon... Sandstone... Norvell... Horton... Parma... Hanover... Jackson County Airpo...Oak Point... Liberty... Vineyard Lake... Clark Lake... Lake Columbia... Michigan Center... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4207 8414 4207 8464 4226 8462 4239 8413 TIME...MOT...LOC 2335Z 269DEG 40KT 4215 8447 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ HOVING
3 follow-up statements
139 WWUS53 KGRR 242351 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 751 PM EDT Thu Jul 24 2025 MIC075-250015- /O.CON.KGRR.SV.W.0048.000000T0000Z-250725T0015Z/ Jackson MI- 751 PM EDT Thu Jul 24 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN JACKSON COUNTY... At 751 PM EDT, a severe thunderstorm was located near Brooklyn and Napoleon, or 10 miles west of Manchester, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Jackson... Brooklyn... Grass Lake... Vandercook Lake... Leoni... Napoleon... Norvell... Vineyard Lake... Clark Lake... Lake Columbia... Oak Point... Michigan Center... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4207 8414 4207 8438 4228 8439 4235 8413 TIME...MOT...LOC 2351Z 269DEG 40KT 4215 8423 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CAS
001 WWUS53 KGRR 250002 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 802 PM EDT Thu Jul 24 2025 MIC075-250015- /O.CON.KGRR.SV.W.0048.000000T0000Z-250725T0015Z/ Jackson MI- 802 PM EDT Thu Jul 24 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR EAST CENTRAL JACKSON COUNTY... At 802 PM EDT, a severe thunderstorm was located near Grass Lake, or 6 miles west of Chelsea, moving northeast at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Grass Lake... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4235 8413 4212 8414 4230 8431 TIME...MOT...LOC 0002Z 241DEG 34KT 4228 8414 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ CAS
944 WWUS53 KGRR 250009 SVSGRR Severe Weather Statement National Weather Service Grand Rapids MI 809 PM EDT Thu Jul 24 2025 MIC075-250018- /O.EXP.KGRR.SV.W.0048.000000T0000Z-250725T0015Z/ Jackson MI- 809 PM EDT Thu Jul 24 2025 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY WILL EXPIRE AT 815 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire for Jackson County. LAT...LON 4235 8413 4212 8414 4230 8431 TIME...MOT...LOC 0008Z 269DEG 40KT 4228 8408 $$ CAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 7:32 PM EDT, 4 minutes earlier. Its key messages:
- Thunderstorms Continue into Tonight, Severe Possible
- Warm and Humid Through Early Next Week, Then A Pattern Change
Area forecast discussion, Jul 24, 7:32 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
732 PM EDT Thu Jul 24 2025
.KEY MESSAGES...
- Thunderstorms Continue into Tonight, Severe Possible
- Warm and Humid Through Early Next Week, Then A Pattern Change
&&
.DISCUSSION...
Issued at 240 PM EDT Thu Jul 24 2025
- Thunderstorms Continue into Tonight, Severe Possible
Our hot and humid environment with dew points in the 70s is not
only bumping heat indices into the 100s across much of the area,
but also aiding in fueling thunderstorms with surface based CAPE
values around 3000 to 4000 J/kg. Effective bulk shear around 30
knots could also help storms become more organized into this
evening. Our main concern with any strong to severe thunderstorm
will be winds of 40 to 60 mph due to the steep low level lapse
rates and heavy rain with precipitable water values approaching 2
inches.
As the first round exits we watch the area of showers moving over
into Lake Michigan stretching into norther Illinois. As this
interacts with increased instability over Michigan, we expect the
updrafts to strengthen and develop into a line of thunderstorms.
If they intensify and organize enough severe winds will be
possible as it tracks through the area. This looks to move into
the area around 4pm and tracks east of the area by 11pm. There is
a slight chance storms could linger overnight, but mostly dry
conditions look to arrive by Friday. Highs tomorrow will be lower
in the 80s with heat indices in the mid 80s to low 90s.
- Warm and Humid Through Early Next Week, Then A Pattern Change
After a lull on Friday, the next chance for rain arrives on
Saturday, as a moderate strength shortwave moves through the
zonal/flattened northern part of the longwave ridge and directly
across Lower Michigan. This happens as the stalled boundary along
the Michigan southern border begins to lift north again. With warm
and humid airmass still in place, instability will lead to some
storm potential. SPC is currently putting southern parts of our area
into a Marginal (Level 1 of 5) severe weather risk.
During the Sunday/Monday time period, the broad ridging currently
over the southeast U.S. starts to shift westward and northward,
which begins to put Michigan into a more northwesterly steering
flow. Initially, and somewhat counterintuitively, this will actually
bring renewed warm air advection into Lower Michigan, and Monday
could see temperatures once again push into the 90s and heat index
values approach 100. There's also another risk of storms on Monday,
as some of the models do hint at some shortwave trough activity
moving across our area which could provide enough forcing to get
some updrafts going. By Tuesday night, the ongoing/increasing
northwesterly flow will begin bringing a significantly cooler and
drier airmass into Michigan which continues through the middle and
later half of next week.
&&
.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 732 PM EDT Thu Jul 24 2025
Storms continue to shift east bringing with them gusty winds
around 40 knots as observed at LAN and may impact JXN within the
hour. Lingering rain expands mainly along and south of I-96 with
occasional lightning strikes. As we head toward 3Z expect coverage
of showers to diminish, therefore have removed mentions of rain
and thunderstorms overnight as confidence is not high. Overnight
into Friday morning winds will be light and variable before
becoming more northerly during the day Friday. Ceilings and
visibilities may briefly drop down to MVFR values Friday morning
before improving during the afternoon. Slight chances (20 percent)
for showers and storms exist during the day Friday from AZO to
JXN.
&&
.MARINE...
Issued at 222 PM EDT Thu Jul 24 2025
Thunderstorms are expected into the early evening with the
potential for strong winds of 35 knots or more. Dry conditions
return Friday, but can't rule out an isolated storms south of
Holland. Better chances return Saturday and could be strong to
severe.
Southwest winds become more northerly tonight and waves falling
below 2 feet. Winds and waves for the rest of the week look to
remain below Small Craft Advisory and Beach Hazard Statement
levels into next week.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Air Quality Alert from 3 AM Friday to midnight EDT Friday night
for MIZ037>040-043>046-051-052.
MARINE...None.
&&
DISCUSSION...AMD/RAH
AVIATION...RAH
MARINE...RAHHazardous weather outlook, Jul 24, 4:33 AM EDT, 15 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 433 AM EDT Thu Jul 24 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 433 AM EDT Thu Jul 24 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Hot and humid conditions will combine to produce heat index values around 100 degrees this afternoon. Thunderstorms this afternoon and evening may reach severe levels with damaging winds being the main threat. Any storm today will also be capable of torrential rain that may result in flooding of poor drainage areas. Thunderstorm movement today will be to the east-northeast at 35 to 40 mph. Storms will be most numerous and should be focused between 200pm and 900pm. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are likely to occur on Saturday and Monday. It will remain warm into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-250845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 433 AM EDT Thu Jul 24 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Thunderstorms are possible over Lake Michigan from midday into the early evening hours. Some storms may reach severe levels with wind in excess of 40 knots possible as well as torrential rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional thunderstorms are expected on Saturday and again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Local storm report, Jul 24, 2:36 PM EDT, 5 hours before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
236 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Gst 3 NE Mount Pleasant 43.62N 84.74W
07/24/2025 M43 MPH Isabella MI AWOS
&&
NJJLocal storm report, Jul 24, 3:04 PM EDT, 4 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
304 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Tstm Wnd Dmg 2 NNE Mount Pleasant 43.62N 84.77W
07/24/2025 Isabella MI Law Enforcement
A few trees and power lines down.
&&
NJJSpecial weather statement, Jul 24, 3:47 PM EDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
347 PM EDT Thu Jul 24 2025
MIZ058-065-066-072-073-242045-
Kalamazoo MI-Ionia MI-Calhoun MI-Eaton MI-Barry MI-
347 PM EDT Thu Jul 24 2025
...Strong thunderstorms will impact portions of Calhoun, eastern
Barry, southeastern Ionia, northeastern Kalamazoo and Eaton Counties
through 445 PM EDT...
At 346 PM EDT, Doppler radar was tracking scattered strong
thunderstorms along a line extending from near Lake Odessa to near
Galesburg. Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Charlotte... Albion... Hastings...
Marshall... Battle Creek... Portland...
Grand Ledge... Potterville... Lake Odessa...
Galesburg... Nashville... Bellevue...
Climax... Brownlee Park... Gull Lake...
Marengo... Assyria... Kalamo...
Olivet... Brookfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central and southwestern Michigan.
&&
LAT...LON 4221 8549 4280 8526 4293 8484 4277 8484
4277 8473 4220 8472
TIME...MOT...LOC 1946Z 265DEG 25KT 4274 8519 4230 8536
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HOVINGLocal storm report, Jul 24, 4:29 PM EDT, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
429 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tstm Wnd Gst 1 SSW Springfield 42.31N 85.24W
07/24/2025 M44 MPH Calhoun MI ASOS
&&
EOSpecial weather statement, Jul 24, 4:47 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
447 PM EDT Thu Jul 24 2025
MIZ059-242115-
Clinton MI-
447 PM EDT Thu Jul 24 2025
...A strong thunderstorm will impact portions of northeastern Clinton
County through 515 PM EDT...
At 447 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. Johns, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
St. Johns... Elsie... Ovid...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Michigan.
&&
LAT...LON 4294 8471 4302 8469 4312 8439 4312 8437
4289 8437 4285 8457
TIME...MOT...LOC 2046Z 251DEG 23KT 4295 8463
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CASLocal storm report, Jul 24, 7:12 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Grand Rapids MI
712 PM EDT Thu Jul 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM Tstm Wnd Dmg 2 NE Galesburg 42.31N 85.39W
07/24/2025 Kalamazoo MI Public
Trees down on M-96 blocking traffic between
Galesburg and Augusta. Time estimated from
radar and power outage map.
&&
EOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:21 PM EDT | Special Marine Warning | GRR | 54 min | |
| Jul 23, 9:09 PM EDT | Special Weather Statement | GRR | Mason | 51 min |
| Jul 24, 1:58 PM EDT | Special Weather Statement | GRR | Clare | 47 min |
| Jul 24, 2:22 PM EDT | Special Weather Statement | GRR | Isabella | 53 min |
| Jul 24, 3:47 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton | 58 min |
| Jul 24, 4:03 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Eaton, Ionia | 25 min |
| Jul 24, 4:10 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jul 24, 4:47 PM EDT | Special Weather Statement | GRR | Clinton | 28 min |
| Jul 24, 5:05 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 55 min |
| Jul 24, 5:34 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Kalamazoo | 56 min |
| Jul 24, 5:57 PM EDT | Areal Flood Advisory | GRR | Calhoun, Kalamazoo | 5 hr |
| Jul 24, 6:32 PM EDT | Severe Thunderstorm Warning | GRR | Ingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.